Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 187, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 1995, 7:50 PM CDT for Morton County, Kansas. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 4, 1995, 8:26 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 050050 RRA SVRDDC KSC129-050130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN MORTON COUNTY AT 748 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF RICHFIELD: MOVING SOUTHEAST AT 40 MPH. THE STORM WILL REACH ROLLA AND WILBURTON BY 815 PM. THE STORM HAS A HISTORY OF PRODUCING HAIL UP TO 3/4 INCH IN DIAMETER. GUSTY WINDS AND HEAVY RAIN ARE ALSO LIKELY. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:00 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 11:00 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT TUE JUL 4 1995 SBSDNC SHLD PREVAIL THIS AFTN WITH THE BIGGEST QUESTION BEING THE MAX TEMP. DOWNSLOPE WILL COUNTER THE WET AND GREEN CONDITIONS BUT WITH FULL JULY SUN...SHOULD STILL EASILY MAX FCST MAX GIVEN MORNING UA. WL HAVE TO BRING WIND UP WITH MIXING OF LWR LVL TROP WIND. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jul 4, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.